0 259

Cited 0 times in

Factors associated with ocular adverse event after immune checkpoint inhibitor treatment

Authors
 Yong Joon Kim  ;  Jihei Sara Lee  ;  Junwon Lee  ;  Sung Chul Lee  ;  Tae-Im Kim  ;  Suk Ho Byeon  ;  Christopher Seungkyu Lee 
Citation
 CANCER IMMUNOLOGY IMMUNOTHERAPY, Vol.69 : 2441-2452, 2020-12 
Journal Title
CANCER IMMUNOLOGY IMMUNOTHERAPY
ISSN
 0340-7004 
Issue Date
2020-12
MeSH
Adult ; Aged ; Aged, 80 and over ; Antineoplastic Agents, Immunological / adverse effects* ; Antineoplastic Combined Chemotherapy Protocols / adverse effects* ; B7-H1 Antigen / antagonists & inhibitors ; B7-H1 Antigen / immunology ; CTLA-4 Antigen / antagonists & inhibitors ; CTLA-4 Antigen / immunology ; Drug Substitution / adverse effects ; Eye Diseases / chemically induced ; Eye Diseases / epidemiology* ; Eye Diseases / immunology ; Female ; Humans ; Male ; Middle Aged ; Mitogen-Activated Protein Kinase Kinases / antagonists & inhibitors ; Neoplasms / drug therapy* ; Neoplasms / immunology ; Programmed Cell Death 1 Receptor / antagonists & inhibitors ; Programmed Cell Death 1 Receptor / immunology ; Protein Kinase Inhibitors / adverse effects* ; Proto-Oncogene Proteins B-raf / antagonists & inhibitors ; Retrospective Studies ; Risk Factors
Keywords
Immune checkpoint inhibitor ; Intraocular inflammation ; Ocular adverse event ; Risk factor
Abstract
Ocular adverse events (OAEs) including vision-threatening intraocular inflammation after immune checkpoint inhibitor (ICI) treatment have been increasingly reported; however, the risk factors associated with OAEs remain elusive. Here, we determined the factors associated with OAEs after ICI treatment. We analyzed 40 consecutive patients who experienced OAEs after ICI treatments. The OAEs included anterior uveitis, chorioretinitis, papillitis, foveal interdigitation zone thickening/serous retinal detachment (IZT/SRD), retinal vascular occlusion, and strabismus and ptosis. Of 40 patients, 18 (45%) were treated with atezolizumab, 13 (33%) with pembrolizumab, 7 (18%) with nivolumab, 1 (3%) with ipilimumab/nivolumab, and the other 1 (3%) with durvalumab/tremelimumab. BRAF/MEK inhibitors were concurrently used in 19 (48%) patients. Occurrence of intraocular inflammation was significantly associated with previous ocular surgery and trauma history (P = 0.015) and pembrolizumab use (P = 0.031). Neuro-ophthalmic complications and IZT/SRD were associated with brain metastasis (P = 0.005) and treatment with BRAF/MEK inhibitor (P < 0.001), respectively. In extensive literature review for clinical cases, we identified seven cases with intraocular inflammation, which were not observed with ipilimumab treatment, that occurred after a change of the drug to pembrolizumab. Collectively, these findings provide better understandings of OAEs after ICI treatment.
Full Text
https://link.springer.com/article/10.1007%2Fs00262-020-02635-3
DOI
10.1007/s00262-020-02635-3
Appears in Collections:
1. College of Medicine (의과대학) > Dept. of Ophthalmology (안과학교실) > 1. Journal Papers
Yonsei Authors
Kim, Yong Joon(김용준)
Kim, Tae-Im(김태임) ORCID logo https://orcid.org/0000-0001-6414-3842
Byeon, Suk Ho(변석호) ORCID logo https://orcid.org/0000-0001-8101-0830
Lee, Sung Chul(이성철) ORCID logo https://orcid.org/0000-0001-9438-2385
Lee, Christopher Seungkyu(이승규) ORCID logo https://orcid.org/0000-0001-5054-9470
Lee, Jun Won(이준원) ORCID logo https://orcid.org/0000-0003-0543-7132
Lee, Jihei Sara(이지혜)
URI
https://ir.ymlib.yonsei.ac.kr/handle/22282913/183839
사서에게 알리기
  feedback

qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse

Links